MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. RSP; RSP HUMERAL SOCKET INSERT, 40MM +4MM, STANDARD HXE-PLUS

ENCORE MEDICAL, L.P. RSP; RSP HUMERAL SOCKET INSERT, 40MM +4MM, STANDARD HXE-PLUS
Model Number 509-00-440
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The previous surgery and the revision detailed in this investigation occurred 3.4 yrs apart.The healthcare professional indicated there was a serious risk to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the infection.The device and its applicable concomitant devices were within their respective expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.The root cause of this complaint was reported as an infection.There were no findings during this investigation that indicate that the reported device(s) was the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - patient presented with symptoms of possible infection of right reverse total shoulder 31/2 years post operation.Surgeon opted to revise with removal and replacement of all components except baseplate and screws.

Brand Name
RSP
Common Device Name
RSP HUMERAL SOCKET INSERT, 40MM +4MM, STANDARD HXE-PLUS
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin texas 78758
MDR Report Key8852902
Report Number1644408-2019-00702
Device Sequence Number2730548
Product Code PHX
UDI-Device Identifier00888912144599
UDI-Public(01)00888912144599
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K100741
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2019
Device Model Number509-00-440
Device Catalogue Number509-00-440
Device Lot Number387P1000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2019
Initial Report FDA Received Date08/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age69 YR
Patient Weight87